Depersonalization Support Forum banner
1 - 5 of 5 Posts

·
Registered
Joined
·
783 Posts
Discussion Starter · #1 ·
Here's a positive note...

Paxil has rid me of my time lapses and has definately helped me return to a somewhat regular sleep schedule as I was having major insomnia. Furthermore, I feel much more 'with it' than I did prior to using paxil.

Yes, I know there are horror stories about paxil out there, as there are for every drug, but just thought I'd write here how it has helped me.
 

·
Registered
Joined
·
109 Posts
another positive not here...
I'm on paxil, well a dutch seroxat clone called 'Paroxetine OF'.
And it realy helped me to, My cannabis induced DP/DR is almost completelty gone! Still have some strange feelings now and then.
I know it can be hard to get of these pills, but hey there is plenty of time for that later :)
 

·
Registered
Joined
·
258 Posts
That?s fantastic news guys! Paxil was an absolute life saver for me during the first year and a half I was taking it. After this period I did however start to suffer from a condition called "neurotransmitter depletion". This is where the SSRI holds such a high enough level of serotonin between the synaptic clefts that it causes body to be fooled into thinking it has plenty in the system and slows down its production.

This contributes to the well known phenomenon of anti depressant 'poop out' commonly occurring after a 1 to 1 1/2 years on the meds. This gave me some pretty awful depression and anxiety after the cessation of the drugs for a decent period of time due to the now abnormally low levels of neurotransmitter production. There is however a couple of ways that you can help give your body a hand with this side effect.

The best option whilst on anti dep meds is of course to start counselling and the process of dealing with caused you to start the medication in the first place (I know this sounds like a no-brainer, but I felt so good once on the drugs that I figured I didn?t need any counselling and left it). The next thing you may want to investigate is to go on a dietary supplement which assists the in the production of these neurotransmitters that are prone to depletion. The two supplements that come to mind are L-Tryptophan or 5HTP, used in the production of serotonin, and Tyrosine which is used in the production of norepinephrine.

A HUGE word of caution though, too much L-Tryptophan or 5HTP may cause what?s called 'serotonin syndrome'. This can be responsible for some pretty nasty complications, the worst being fatality. This said, it is still extremely important to keep your neurotransmitters topped up while on these drugs. I urge anyone taking an SSRI to talk to their doctor about both living life with and without supplements whilst on anti depressant medication.

Best of luck with your recovery!
 

·
Registered
Joined
·
109 Posts
Well I think this 'poop out' effect is caused by the fact that you actually used the SSRI for too long as the brain had a higher natural serotonin production.
with 'normal' people that take an SSRI the 'poop out' effect can kick in very short after medication is started.
 

·
Registered
Joined
·
774 Posts
I took Paxil for about 4 months and it helped a lot, but all the horror stories scared me off of it. It almost completely wiped out my anxiety and that was when my panic and dp first started so that was pretty cool. It definitely works but I was just worried about withdrawing and all that but now I'm in the same boat with Celexa and Xanax. When I did switch from Paxil to Celexa the only withdrawal symptoms I had was a few nights of bad nightmares. Nothing unbareable. But I was also starting Celexa so maybe that helped it. Anyway, good luck you guys.
 
1 - 5 of 5 Posts
Top